yoooo man ive been on accutane(amnesteem) for around fifteen days now. unfortunately i suffered a nasty ib..which shocked my derma because my acne wasnt severe to begin with just persistant. buttt the good news is that if you do suffer a wild initial breakout, your derm will probably just put you on a n oral steroid like prednizone for a month(like me). annndt this steroid surpresses and calms it all down in around 24 to 48 hours and bam your good. no worries mang shit happens. cant wait o be done tho lol
Posted 02 February 2013 - 11:50 AM
Sooooo here we go. This is my two week update. Been experiencing an unfortunate breakout on my left cheek. On my right cheek I didn't have anything new for almost a week...until I woke up this morning and can feel a couple of bumps forming.
The pimples on my left cheek are all a result of a line of clogged pores that I had prior to starting accutane...so I'm hoping the accutane is just pushing those out. I really really am trying to stay positive. I know there will be some breaking out before it gets better but I just hope my dosage ends up being right. I'm still on 20mg but have a derm appointment on Thursday the 7th, so perhaps I will get bumped up then.
I feel like there is a right dosage for everyone and it's difficult to find a balance between having a does that's too low, and thus will take longer to clear everything out of your skin and to reduce oil production, and having a dose that's too high that causes a severe IB and bad side effects.
Speaking of side effects I do have a dry bottom lip. But that is the lip that I always apply the most aquaphor to so I have stopped using aquaphor to see if that's actually causing the problem. My face still hasn't gotten very dry....there are times when I get out of the shower when it's kind of dry, but I still haven't had to use moisturizer as the flaking is pretty much nonexistent. I've still been working out almost everyday, taking fish oil pills, vitamin C, a multivitamin, and ibuprofen. No unusual side effects as of yet(i.e. joint pain, fatigue, etc.).
I just really feel like this month has been kind of a waste being on 20mg. Although I told my derm I wanted a low dose to start, I feel like I'm just delaying my real IB. I hope that is not the case when I get bumped up next week.
Here are some pictures from week two. As you can see my left cheek is breaking out relatively badly....but not TERRIBLE. My right cheek doesn't have any visible actives at the moment...but I expect one or two tomorrow based on the bumps I felt. I'm really hoping my scars can heal over time!!!!!!
Talk to y'all soon. Wish me luck!
ALSO, does anyone have any ideas as to why my left side is always worse than my right? It has always been this way. I don't sleep on either side, I sleep on my back so I don't touch my face to my pillow. I don't touch my cell phone to either cheek. I don't really TOUCH either cheek except for with toilet paper to dab oil. WHY!?
Edited by letsgetthisoverwith, 02 February 2013 - 11:52 AM.
Posted 07 February 2013 - 05:00 PM
Went to the dermatologist today. It looks like this is where things get serious! I am both nervous and a little bit excited. Starting tomorrow I will alternate between 40mg and 80mg on a daily basis. If that goes well and I don't have a major flare, then I will start to take 80mg every day. At least I know that if something is going to happen, it's gonna happen now.
Skin condition has not changed much in the last week. I've been getting some new pimples, mostly on the left cheek again. My right cheek LOOKS relatively clear. However, I have one LARGE bump that I can feel underneath the skin. I am pretty nervous about it and don't know what it is. It's not very visible, and it's only a little bit red, and it doesn't really hurt at all. I have iced it a few times with little results. Anyone have any info on what this could be? It doesn't really feel like a pimple, as it doesn't hurt. It's just a LARGE, painless lump.
I'll keep you guys updated on my first few days with the new dosage...wish me luck!
Here are the pics from week 3:
Posted 07 February 2013 - 09:31 PM
Looking better already keep updated with the pictures!
Posted 18 February 2013 - 07:30 PM
Sorry I'm a little late here with this update. I am basically 4 days into week 5. I have now been taking 80mg/day for about 1 week and 2 days. I have definitely gotten drier, but not to the point where I've had to moisturize yet. I have to constantly apply aquaphor because my lips are always peeling and extremely dry. I have also noticed some joint pain, but nothing too bad.
Now for the good stuff. My face has been doing pretty well, breakouts seem to be slowing down, and although I have 6 or 7 active right now, I'm pretty happy with how things are going so far. Here are some updated pictures...tell me what ya think!
ALSO, I wanted to add something that I think people should know. For about the past three weeks I have not popped ANYTHING. I have avoided touching my face at all costs and I think that is benefiting me a lot!
Edited by letsgetthisoverwith, 18 February 2013 - 07:34 PM.
Posted 18 February 2013 - 10:09 PM
Yeah, I can definitely see some improvement =)
Keep it up!
Posted 25 February 2013 - 03:04 PM
5.5 Weeks(38ish days)
Alrighty...so I have now been taking 80mg a day for 2 weeks. I can definitely say things were looking up for the first week or so. However, I have had some breakouts this past week. Definitely having one of those days where I'm getting really impatient and just want this to be over with! It seems like my skin is looking better overall. The right side of my face has been doing pretty well relatively speaking, and my forehead has had almost nothing...but that seemed to always be the case.
I had a breakout kind of diagonally down from the corner of my lip. I swear that eating a bunch of sugar causes me to break out in this area specifically.
My red marks do seem more prevalent since starting 80mg, but it's really hard to tell. Most of them definitely aren't going anywhere quickly.
I have also gotten much drier over the last week and have begun to flake mostly on my chin, upper lip and around my mouth. I think what I'm going to do is stop cleansing in the morning(just take a shower and let the water run over my face) and only use cetaphil cleanser at night. Hopefully that will help. I do have Olay moisturizer, but I put some on just the other night and I always get worried that it just makes my flakey skin stick to the rest of my skin and clogs stuff up. It is non-comedogenic and oil-free and is recommended by a lot of people on this site. If I really need to, I will use it...but things seemed to be going well without it until the last couple of days. This morning I tried just letting water run over my face for a short amount of time after cleansing last night, and I was a lot less dry and flakey.
Definitely not much oil production these days though, which is a good sign right?
SIDE EFFECT!! - I have the excema rash on the back of my hands that everyone talks about. I've been putting cortisone cream on it and that seems to help.
Also, definitely still have dry lips, but nothing unbearable.
Here is a timeline of the last few weeks in pictures that I put together. It does look like things are getting better, but I can only hope the improvement is exponential from here on out!